Follow
Share

I have been getting upset and frustrated lately and I don't know why. I do sleep a lot, but I also have been diagnosed with c-pap, diabetes, restless leg syndrome, hiatel hernia, nodules in my lungs, goiter, heart attack, congestive heart failure, cellulitis, I had 2 TIA's, barrett's eshopagus, breast cancer in 2008. I am suppose to have a caregiver but I can't keep one, cause I get upset with them and they put the blame on me. I still live in my apartment and I still have to do anything. I use a walker to get around with cause I have no lower back. I am on medicine to help for my heart like effient, carvedilol, aspirin, atorvastatin, calcium, gabapentin, insulin, imdur, Lisinopril, nitroglycerin, ropinirole, and spironolactone. But half the time, I can't remember when to take them, so I don't have any help to help me, and they know it. So I get upset easily about little or nothing, but it does bother me when they point out that I need help when I get upset, because it is all my fault. I sometimes do have some memory loss because I misplaced my car when I go shopping. When I come out I forget where I parked my car. And I try to keep up my money, but I do get overdrawn at the bank and I was sure that I had money in there. I have not been diagnosed with alzheimers, or dementia but I know I need help but what or how do I get help?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
I appreciate your help, but those were my first thought but most of my doctors don't care to change my medication. I have been taking Gabapentin and ropinirole the longest. And yes, I have Restless leg syndrome really bad. And if you have restless leg syndrome you would want something to stop your legs from moving every time you sit down or lay down. It makes me crazy so much that I just scream. But I think the gabapentin gave it to me. Cause I know from the side effects it does cause movement disorder. The nerve pain gets really bad too, I have been a diabetic for about 10 or 15 years, and I started on pills, but then I got so bad that my doctor wanted me to go on insulin to better control my blood sugar. But I had my back problem long before I became a diabetic. I started having small problems with the numbness and tingling at first, but I just thought why mention it since they can't really do anything for me. The doctor I had at the time, gave me everything she could think of. She started me on the Gabapentin, Ropinirole, Calcium, Temazepam, Hydrocodone,Protonix, Diazapam, and I know there is more but I tried to let her know that I needed my medicine's changed but she wouldn't changed them. So that is when she up and quit me as my doctor. So then I had to get another doctor. That was in May 2015. Then I got another doctor in July 2015 until May 2016. Then she up and quit me. Because I asked questions about my health and my medicines then she up and quit me just this year. So I did get another doctor, but him and I are having problems. It just won't stop. I have to keep my mouth shut or lose another doctor. And I hate him. I can't go on like this. They believe that patients have no right to question the doctors method of treating patients. I am at the end of my rope. I was suppose to see my doctor this month for the A1c test but I canceled it and I have not heard from them and I don't intend on calling them either. Where I live I don't think we have a geriatric psychiatrist. I have seen neurologist and they have done a brain MRI but it was something about the white matter. but it wasn't bad. I guess the medicine has made me think about suicide but I haven't done it but I feel like doing it sometimes. My mother was in a nursing home for 10 years before she died of Alzheimers or dementia. But I think the doctor said Alzheimers. I do get depressed but I don't want to take anything. Mainly for the fact that I take Gabapentin and ropinirole at night and they do make me sleepy and If I were to take a antidepressant then it would make me more sleepy. and I can't do that. I don't know what I am going to do, but I can hold out as long as I got the medicine.And If I have to then I will go elsewhere.
Helpful Answer (0)
Report

I see a lot of things in your post that are concerning.

First...I'm 43. I lose my car in the parking lot ... a lot. (haha) I also misplace my keys, can't find my phone in my car while using my phone as a flashlight to find my phone...things like that. Memory issues and anger can stem from many things. If these are your only two mental/emotional symptoms then I would look for other ailments and rule them out before thinking you have alzheimers or something. Stress can be a cause of these issues. It sounds like you are under a lot of stress, from lacking help to health issues. Another cause could be lack of sleep which it also seems you have. And finally medications side effects/medication interactions can also cause these symptoms.

My first advice is to go over your medication list with a qualified pharmacist (NOT any of your doctors). They are your first line of defense when it comes to interactions and side effects. I already see a medication on your list that i would suspect may be causing your memory issues (gabepentin). Gabepentin is a very very old medication. Originally it was used to stop seizures. It is still used to this day to control seizures but there are many many newer, more effective, less dangerous drugs to take for that. Another use for gabepentin, which is what i suspect you are prescribed it for, is to treat nerve pain. Gabepentin is used for nerve pain as an off label (not fda approved) treatment. As with seizures, there are many many newer more effective less dangerous drugs to treat nerve pain.

Another questionable drug is effient. This is like a blood thinner (anti coagulent. This drug can cause change in mental status, anxiety and nervousness (which could cause your anger). This drug also has a HUGE list of interactions, many over the counter drugs like NSAIDs cannot be taken with it without serious consequences.

Lisinopril which is for high blood pressure can cause depression (which can cause anger)

Ropinirole may be one of the scariest on the list. It is taken for restless leg syndrome...but can cause (commonly) memory loss, depression, anxiety and fear and a long long long list of others...which is worse? The illness or the side effects of the treatment?

My second piece of advice is to lower your stress level. Take things slower, take some time to sit in silence and meditate, do things that make you happy, or that are repetitive to quiet your mind. This will help greatly with getting to sleep, and with anxiety and anger.

My third piece of advice is to get some anger management. Either join an anger management group (support groups are especially helpful with this), or join an online forum or group. Read about anger management tools and try to implement them in your life.

If you do all of these things and STILL are having issues then it may be time to see a geriatric psychiatrist or neurologist to discuss issues with your brain (perhaps from either the TIAs or from radiation or chemo from the cancer) that could be causing issues.

Please don't jump immediately to dementia as the problem. I believe you will get a lot of relief just from implementing the steps I have laid out.

Angel
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.